On the Instability of Weakly Nonlinear Three-Dimensional Standing Waves

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Stability Characteristics of weakly nonlinear three-dimensional standing gravity waves on the surface of deep water are investigated on the basis of the Zakharov equation. It is found that the resonance curves and the instability domains in the three-dimensional standing waves are larger than those in two-dimensional standing waves, and generally the instability due to two-dimensional disturbances predominates over that due to three-dimensional ones. The maximum growth rate for the two-dimensional standing waves is shown to be about 30 percent larger than that for the two-dimensional limiting waves.

Original languageEnglish
Pages (from-to)3313-3320
Number of pages8
Journaljournal of the physical society of japan
Volume54
Issue number9
DOIs
Publication statusPublished - Jan 1 1985
Externally publishedYes

Fingerprint

standing waves
deep water
gravity waves
disturbances
curves

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this

On the Instability of Weakly Nonlinear Three-Dimensional Standing Waves. / Okamura, Makoto.

In: journal of the physical society of japan, Vol. 54, No. 9, 01.01.1985, p. 3313-3320.

Research output: Contribution to journalArticle

@article{2ec7b9d7455f43fc97736eccb6252365,
title = "On the Instability of Weakly Nonlinear Three-Dimensional Standing Waves",
abstract = "Stability Characteristics of weakly nonlinear three-dimensional standing gravity waves on the surface of deep water are investigated on the basis of the Zakharov equation. It is found that the resonance curves and the instability domains in the three-dimensional standing waves are larger than those in two-dimensional standing waves, and generally the instability due to two-dimensional disturbances predominates over that due to three-dimensional ones. The maximum growth rate for the two-dimensional standing waves is shown to be about 30 percent larger than that for the two-dimensional limiting waves.",
author = "Makoto Okamura",
year = "1985",
month = "1",
day = "1",
doi = "10.1143/JPSJ.54.3313",
language = "English",
volume = "54",
pages = "3313--3320",
journal = "Journal of the Physical Society of Japan",
issn = "0031-9015",
publisher = "Physical Society of Japan",
number = "9",

}

TY - JOUR

T1 - On the Instability of Weakly Nonlinear Three-Dimensional Standing Waves

AU - Okamura, Makoto

PY - 1985/1/1

Y1 - 1985/1/1

N2 - Stability Characteristics of weakly nonlinear three-dimensional standing gravity waves on the surface of deep water are investigated on the basis of the Zakharov equation. It is found that the resonance curves and the instability domains in the three-dimensional standing waves are larger than those in two-dimensional standing waves, and generally the instability due to two-dimensional disturbances predominates over that due to three-dimensional ones. The maximum growth rate for the two-dimensional standing waves is shown to be about 30 percent larger than that for the two-dimensional limiting waves.

AB - Stability Characteristics of weakly nonlinear three-dimensional standing gravity waves on the surface of deep water are investigated on the basis of the Zakharov equation. It is found that the resonance curves and the instability domains in the three-dimensional standing waves are larger than those in two-dimensional standing waves, and generally the instability due to two-dimensional disturbances predominates over that due to three-dimensional ones. The maximum growth rate for the two-dimensional standing waves is shown to be about 30 percent larger than that for the two-dimensional limiting waves.

UR - http://www.scopus.com/inward/record.url?scp=0022129133&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022129133&partnerID=8YFLogxK

U2 - 10.1143/JPSJ.54.3313

DO - 10.1143/JPSJ.54.3313

M3 - Article

AN - SCOPUS:0022129133

VL - 54

SP - 3313

EP - 3320

JO - Journal of the Physical Society of Japan

JF - Journal of the Physical Society of Japan

SN - 0031-9015

IS - 9

ER -